Alert archive / Indiana / Frost Advisories in 2022
Frost Advisory 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 8, 2022, 2:09 PM EDT for 39 counties in Indiana. It took effect at Oct 9, 2022, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2022, 2:09 PM EDT (18:09 UTC)
- In effect from
- Oct 9, 2022, 2:00 AM EDT
- Expired
- Oct 9, 2022, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS73 KIND 081809 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 209 PM EDT Sat Oct 8 2022 INZ021-028>031-035>049-051>057-060>065-067>072-090215- /O.NEW.KIND.FR.Y.0004.221009T0600Z-221009T1400Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 209 PM EDT Sat Oct 8 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind JP
2 follow-up statements
863 WWUS73 KIND 090138 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 938 PM EDT Sat Oct 8 2022 INZ021-028>031-035>049-051>057-060>065-067>072-090945- /O.CON.KIND.FR.Y.0004.221009T0600Z-221009T1400Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 938 PM EDT Sat Oct 8 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures near freezing will result in frost formation. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
043 WWUS73 KIND 090727 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED National Weather Service Indianapolis IN 327 AM EDT Sun Oct 9 2022 INZ021-028>031-035>049-051>057-060>065-067>072-091300- /O.EXT.KIND.FR.Y.0004.000000T0000Z-221009T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 327 AM EDT Sun Oct 9 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures near freezing will result in frost. * WHERE...Portions of central Indiana. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 8, 12:35 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 8, 12:35 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1235 PM EDT Sat Oct 8 2022 ...Updated Aviation Discussion... .Forecast Update... Issued at 955 AM EDT Sat Oct 8 2022 Surface analysis late this morning shows a strong, cold and large area of high pressure centered over KS/MO, with a ridge axis stretching east across Central Indiana to western Ohio. This large, dominate high was in control of the weather from CO and WY all the across the plains to the Great Lakes and Ohio Valley. Dew points late this morning were mainly in the 30s. GOES16 shows clear skies across Indiana and much of the region, although some lake cloud was noted steaming off of Lake Michigan, well north of Central Indiana. Aloft, water vapor shows a broad cyclone over Hudson Bay, providing broad cyclonic flow to the northeastern parts of North America. This was resulting in a cold NW flow from Canada spilling south into Indiana and the Ohio Valley. Temperatures this morning were rising into the upper 40s with abundant sunshine present. Thus frost is no longer expected and the advisory has been canceled. Forecast soundings this afternoon remain dry with a mid level inversion in place. Convective will not be reached. Thus with the surface ridge and dominant high pressure in place mostly sunny skies will be expected. Highs in the upper 50s appear on the mark. && .Short Term...(Today and tonight) Issued at 247 AM EDT Sat Oct 8 2022 Frost and localized sub-freezing temperatures remain the primary focus in the short term. Several locations will again see frost tonight, with some locations reaching or falling below freezing. Latest surface observations as of 2:30 show a fairly wide temperature differential, driven by radiative processes, terrain, and urban/rural differences. Some of the personal weather stations that may not be well-sited are around freezing. However, several sites, particularly those where winds remain around 5 knots remain in the low to mid 40s. Normally cooler low-lying areas have the best chance of sub-freezing temperatures through the early morning hours. Urban areas are likely to remain in the mid to upper 30s. All locations except for perhaps the urban core of Indianapolis and perhaps portions of southwest Indiana will likely see frost form over the next few hours. Broad subsident regime is evident early this morning across the region per 7.3 micron water vapor channel imagery. This subsident area is associated with favorable upper jet structure and positive MSLP pressure anomalies will move eastward today. By tonight, the surface high center will be positioned for lightest winds across southern Indiana into Kentucky and Tennessee. In response to another upstream shortwave perturbation, surface MSLP gradient will strengthen perhaps sufficiently to keep winds in the 5-7 knot range overnight closer to the I-70 corridor and northward. This will limit the magnitude of radiational cooling far at least the northern half of the area such that the best chance of locally near/sub-freezing temperatures will be across the southern half of our forecast area. Since most of the area is experiencing frost this morning, another advisory may not be needed tonight. We will evaluate the footprint of probable frost occurrence later this morning and decide on the day shift. && .Long Term...(Sunday through Friday) Issued at 247 AM EDT Sat Oct 8 2022 * Dry conditions and warming trend through mid next week * Next chance for precipitation arrives Wednesday * Cool and dry late week .Synopsis... Progressive Autumn weather pattern setting up across the Midwest for mid October resulting in large temperature fluctuations and chances for precipitation over the next week. Upper troughing remains over the Great Lakes and Northeast CONUS this weekend with weak waves riding the jet stream reinforcing the trough Sunday. Ridging builds into the region Monday through Wednesday leading to quite the warm up before a deep, potentially phased, trough dives south across the Central US and pushes east. Still some model discrepancies regarding finer details of the late week trough; however confidence is rising that the region will be under the influence of a deep trough late next week and into next weekend resulting in the return of below normal temperatures. .Sunday through Wednesday... High pressure shifts east towards the Mid Atlantic states while a moisture starved weak area of low pressure pushes through the Great Lakes region ahead of an upper level wave embedded in the trough. Southwesterly return flow advects in a much warmer airmass from the Plains with 850mb temperatures rising from -2C to +5C Sunday then up to +8C Monday supporting surface highs in the upper 60s Sunday then Mid 70s Monday with ample sunshine and solar heating. Tightening surface pressure gradient and a well mixed boundary layer should lead to a diurnal trend of gusty southwest winds upwards of 20-25mph Sunday afternoon further working to advect in a warmer airmass. A few clouds will be possible Monday morning as the previously mentioned upper wave rotates around the trough just to the north of the area. These systems are moisture starved so not expecting any other impacts other than some clouds Monday morning. Ridging builds over the region by midweek ahead of an approaching trough in the Plains. With a strong high still in place around the Delmarva Peninsula and a tightening southerly pressure gradient, expect warm air advection to really increase Tuesday into Wednesday bringing in an almost late summertime airmass northward through the entire region. 850mb temperatures rising to +12 to +15C and strong southwest flow should support surface highs potentially near the 80 degree mark by midweek! Forecast soundings already show a deep mixed layer these days with unidirectional wind shear so expect afternoon wind gusts to increase above 20-30+ mph, especially Wednesday ahead of the approaching front. .Wednesday evening through Next Weekend... Deep troughing dives south into the Northern Plains Wednesday then settles over the Great Lakes region through the weekend bringing the next shot of cooler air and precipitation. Still some model discrepancies regarding how deep the trough digs, placement of the surface low in Ontario, and the possibility of a wave developing and riding up the front. These factors could significantly impact precipitation potential Wednesday night through Thursday across the area. Confidence is rising that much of the area will see rainfall as there is an increasing likelihood of this system tapping into Gulf moisture, however the finer details of how much rainfall, timing, etc will become clearer in the coming days. With this in mind, increasing PoPs from chance wording to likely wording Wednesday evening through Thursday. While models disagree more with how the trough evolves and how the surface low occludes, confidence is still high in a much cooler and drier autumn airmass settling over the region late week into the weekend. Ensembles and NBM suggest southwest flow remains behind the occluded front with lower pressure to the north and higher pressure to the south and west. This pattern supports breezy, dry, and cool conditions as the surface gradient remains tight and a mild airmass advects into the region. && .Aviation...(18Z TAF Issuance) Issued at 1234 PM EDT Sat Oct 8 2022 Impacts: * VFR Conditions are expected this taf period. Discussion: Daytime heating has allowed for some CU formation early this afternoon...but a mid level inversion will prevent much growth of any clouds. Thus just VFR conditions will with sct CU will be expected this afternoon as high pressure west of Indiana continues to sag southward. As heating is lost this evening...any CU will dissipate leading to mostly clear skies as Indiana remains under the influence of the high pressure system. Forecast soundings support clear skies through the evening and into Sunday as a dry column is indicated. Look for winds of 10-15 knts this afternoon to subside as heating is lost. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...Puma Short Term...BRB Long Term...CM Aviation...Puma
Hazardous weather outlook, Oct 8, 9:57 AM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 957 AM EDT Sat Oct 8 2022 INZ021-028>031-035>049-051>057-060>065-067>072-091400- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 957 AM EDT Sat Oct 8 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Widespread frost is possible late tonight. Localized areas of freezing or sub-freezing temperatures are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Puma
Nearby
Frost Advisories in Indiana, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.